Scaling limit of a model of quantum electrodynamics

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

This article gives a solution to an open problem in the paper by Arai [J. Math. Phys. 31, 2653 (1990)]. In it is presented an abstract asymptotic theory of families of unitary operators {script U(κ)}κ>0 and self-adjoint operators {Hκ}κ>0 acting in the tensor product of two Hilbert spaces. It is proven that H ren(V,κ), which represents a scaled total Hamiltonian of a coupled system of a one electron atom and a quantized radiation field, with parameters 0≤∈≤1, κ>0, and the electron mass renormalized, is unitarily equivalent to an operator H̃ ren(V,κ), which can be regarded as a decoupled Hamiltonian. Applying the abstract asymptotic theory and the unitary equivalence, it is proven that the resolvent of H ren(V,κ) strongly converges as κ→∞ to an operator which defines an effective potential of the electron. The effective potential is compared with that obtained in the paper mentioned above.

Original languageEnglish
Pages (from-to)4478-4516
Number of pages39
JournalJournal of Mathematical Physics
Volume34
Issue number10
Publication statusPublished - 1993
Externally publishedYes

Fingerprint

Scaling Limit
Electrodynamics
quantum electrodynamics
Hamiltonians
Effective Potential
Asymptotic Theory
Electron
scaling
operators
Electrons
Unitary Operator
Hilbert spaces
Operator
Self-adjoint Operator
Resolvent
Coupled System
Tensor Product
Tensors
electron mass
Open Problems

All Science Journal Classification (ASJC) codes

  • Organic Chemistry

Cite this

Scaling limit of a model of quantum electrodynamics. / Hiroshima, Fumio.

In: Journal of Mathematical Physics, Vol. 34, No. 10, 1993, p. 4478-4516.

Research output: Contribution to journalArticle

@article{c6dd3e94bb284f4e864d3e9d82d005d7,
title = "Scaling limit of a model of quantum electrodynamics",
abstract = "This article gives a solution to an open problem in the paper by Arai [J. Math. Phys. 31, 2653 (1990)]. In it is presented an abstract asymptotic theory of families of unitary operators {script U(κ)}κ>0 and self-adjoint operators {Hκ}κ>0 acting in the tensor product of two Hilbert spaces. It is proven that H ∈ ren(V,κ), which represents a scaled total Hamiltonian of a coupled system of a one electron atom and a quantized radiation field, with parameters 0≤∈≤1, κ>0, and the electron mass renormalized, is unitarily equivalent to an operator H̃ ∈ ren(V,κ), which can be regarded as a decoupled Hamiltonian. Applying the abstract asymptotic theory and the unitary equivalence, it is proven that the resolvent of H∈ ren(V,κ) strongly converges as κ→∞ to an operator which defines an effective potential of the electron. The effective potential is compared with that obtained in the paper mentioned above.",
author = "Fumio Hiroshima",
year = "1993",
language = "English",
volume = "34",
pages = "4478--4516",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "10",

}

TY - JOUR

T1 - Scaling limit of a model of quantum electrodynamics

AU - Hiroshima, Fumio

PY - 1993

Y1 - 1993

N2 - This article gives a solution to an open problem in the paper by Arai [J. Math. Phys. 31, 2653 (1990)]. In it is presented an abstract asymptotic theory of families of unitary operators {script U(κ)}κ>0 and self-adjoint operators {Hκ}κ>0 acting in the tensor product of two Hilbert spaces. It is proven that H ∈ ren(V,κ), which represents a scaled total Hamiltonian of a coupled system of a one electron atom and a quantized radiation field, with parameters 0≤∈≤1, κ>0, and the electron mass renormalized, is unitarily equivalent to an operator H̃ ∈ ren(V,κ), which can be regarded as a decoupled Hamiltonian. Applying the abstract asymptotic theory and the unitary equivalence, it is proven that the resolvent of H∈ ren(V,κ) strongly converges as κ→∞ to an operator which defines an effective potential of the electron. The effective potential is compared with that obtained in the paper mentioned above.

AB - This article gives a solution to an open problem in the paper by Arai [J. Math. Phys. 31, 2653 (1990)]. In it is presented an abstract asymptotic theory of families of unitary operators {script U(κ)}κ>0 and self-adjoint operators {Hκ}κ>0 acting in the tensor product of two Hilbert spaces. It is proven that H ∈ ren(V,κ), which represents a scaled total Hamiltonian of a coupled system of a one electron atom and a quantized radiation field, with parameters 0≤∈≤1, κ>0, and the electron mass renormalized, is unitarily equivalent to an operator H̃ ∈ ren(V,κ), which can be regarded as a decoupled Hamiltonian. Applying the abstract asymptotic theory and the unitary equivalence, it is proven that the resolvent of H∈ ren(V,κ) strongly converges as κ→∞ to an operator which defines an effective potential of the electron. The effective potential is compared with that obtained in the paper mentioned above.

UR - http://www.scopus.com/inward/record.url?scp=21344485386&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=21344485386&partnerID=8YFLogxK

M3 - Article

VL - 34

SP - 4478

EP - 4516

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 10

ER -